Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Typhoid, fever. Taking ciprofloxacine. Pregnancy detected. Will medication have any side effects?

Hi, I was ving slight fever and I cultured my stool , I discovered that I v typhoid ...I was placed on antibiotics , ciprofloxacin 500mg twice daily. Two days after I started d medication, I discovered I was pregnant( jst missed ma period and pregnancy test was positive). I had to discontinue d antibiotics. Will the antibiotics dat I v taken v an effect on the child? Wil d typhoid infection also v an effect on d child?
Asked On : Wed, 21 Nov 2012
Answers:  2 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
OBGYN 's  Response
HELLO THERE.

THANKS FOR WRITING.

YES CIPROFLOXACIN IS NOT SAFE AND CAN HARM YOUR BABY.

IT IS GOOD YOU HAVE STOPPED IT.

BUT YOU NEED TO START WITH AN ALTERNATIVE ANTIBIOTIC TO CURE YOUR TYPHOID INFECTION. THIS IS BECAUSE A COURSE OF ANTIBIOTIC IS COMPLETE ONLY WHEN TAKEN FOR MINIMUM 7 DAYS IN TYPHOID. SO KINDLY VISIT YOUR DOCTOR TO CHANGE THE ANTIBIOTIC TO SAFER ONES LIKE CEPHALOSPORINS LIKE CEFTRIAXONE.

TREATMENT IS A MUST AS ANY FEVER IN PREGNANCY CAN HARM YOU AND YOUR BABY RESULTING IN MISCARRIAGE.

TAKE CARE.
Answered: Thu, 22 Nov 2012
I find this answer helpful
  User's Response
hello
donot worry about that taken medicine.you should think about your future & your kid & your fever.so now you can take homeopathic medicine for fever .you can tell me about your fever.
Here are some general treatment measures which you can follow:

1) Provide complete rest and avoid overhead activities.
2) earliest consulting your doctor.
3)avoid spicies food & cold drink
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
dr neeraj gupta

Answered: Wed, 21 Nov 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor